Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Do cortisone shots cause atrial fibrillation?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5717 Questions

default
Posted on Tue, 3 Nov 2015 in Hypertension and Heart Disease
Question: Do cortisone shots cause or exacerbate A Fib
doctor
Answered by Dr. Ilir Sharka 31 minutes later
Brief Answer:
Steroid injection in high doses can trigger arrhythmias

Detailed Answer:
Hello!

Thank you for asking on HCM!

Yes, it it true that steroid injection in high doses, especially methylprednisolone can cause or trigger atrial fibrillation and other types of cardiac arrhythmias.

This adverse effect of this drugs is mainly explained by the local potassium efflux in the myocardial cells induced by these drugs.

This effect is more prominent in cardiac patients and when high doses are used.

Hope to have been helpful!

Feel free to ask any other questions whenever you need!

Greetings!

Dr.Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Cortisone

doctor1 MD

Can a cortisone shot cause your blood pressure to go up and heart rate to increase my blood pressure is usually around 119/78 and heart rate rarely goes over 90. I am on beta blockers and lisinopril. The Ortho said that the cortisone shot will not cause this side effects. But I was fine until about 6 hours after the shot, when I started getting all these side effects. Also flushing of the face and headaches.

doctor1 MD

i had a cortisone shot in my left hip,,feeling it take effect was painful went to bed..lasted for several days..now I am having pain i my right hip,,feels like a pulled muscle..I have been putting heat and cold on it..it seems to feel like a strong twitch or spasm of the muscle..could this be the cortisone shot remaining in my flesh???

doctor1 MD

Earlier today I had cortisone injection in my wrist for De Quervain s. An hour later my hand was still tingling and sore, and my hand and forearm was really cold, even though warm outside. Non-injected arm & hand fine. This lasted for about 2 hours. Now, my hand is a bit sore but not as cold anymore.

doctor1 MD

After receiving cortisone injections, the next day I get a facial flushing. I went for a cortisone injection today for a neuroma in my foot. I mentioned this to the doctor and he did not want to give me an injection until I check this out. I have had it happen several times in the past, and it comes on the next day lasting only 24 hours. Is there anything to worry about?

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the condition went down a lot and he told me it could be a heat rash . however it came back again though, I did...